Alert archive / Texas / Flash Flood Watches in 2007
Flash Flood Watch 2, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood watch at Jan 13, 2007, 5:22 AM CST for 20 counties in Texas. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2007, 5:22 AM CST (11:22 UTC)
- Expired
- Jan 14, 2007, 2:50 PM CST
- In force
- 33 hr
- Issued by
- NWS Fort Worth, TX
- Flood severity
- None
Counties Anderson County, TX, Bell County, TX, Delta County, TX, Ellis County, TX, Falls County, TX, Freestone County, TX, Henderson County, TX, Hill County, TX, Hopkins County, TX, Hunt County, TX, Kaufman County, TX, Lamar County, TX, Leon County, TX, Limestone County, TX, McLennan County, TX, Milam County, TX, Navarro County, TX, Rains County, TX, Robertson County, TX, Van Zandt County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 106 km from the middle of the area, began a volume at 11:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood watch went out at Jan 13, 4:50 AM CST, 32 minutes earlier.
Area forecast discussion, Jan 13, 4:50 AM CST, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 450 AM CST SAT JAN 13 2007 .DISCUSSION... .SHORT TERM (THROUGH 12Z MONDAY)... ONE OF THE MORE INTERESTING FORECASTS IN QUITE SOME TIME. WINTER WEATHER AND HEAVY RAINS WITH POSSIBLE FLOODING...ALL IN ONE PACKAGE. WILL BE BRIEF DUE TO TIME CONSTRAINTS BUT WILL TRY TO COVER ALL THE BASES. FIRST...THE WINTER WEATHER. WE HAVE EXPANDED THE ICE STORM WARNING SLIGHTLY EAST AND SOUTH AS THE FREEZE LINE CONTINUES TO SLIDE FASTER AND FARTHER THAN MODELS DEPICTED AND WE EARLIER THOUGHT. WE ALSO EXTENDED THE WARNING THROUGH SUNDAY NIGHT AS CONDITIONS WILL PERSIST THROUGHOUT THE TIME PERIOD. THE GFS HAS NOT HANDLED THIS EVENT VERY WELL WHILE THE NAM HAS BEEN CLOSER...ESPECIALLY WITH SURFACE TEMPERATURES...SO WE HAVE FOLLOWED THE NAM TEMP GUIDANCE. WHERE IT IS FREEZING NOW...WE DO NOT ANTICIPATE ANY SIGNIFICANT WARMUP FOR 48 HOURS SO THERE WILL BE LITTLE IMPROVEMENT IN ICE PROBLEMS. WE EXPECT THE FREEZE LINE TO TRAVEL SLIGHTLY MORE TO THE EAST AND SOUTH TODAY BUT NOT FAR...PARTIALLY DUE TO HEAVY RAINS (MORE ABOUT THAT LATER). THIS AREA MAY WAFFLE BACK AND FORTH FROM JUST BELOW FREEZING TO SLIGHTLY ABOVE...HENCE WE WILL CONTINUE THE FREEZING RAIN ADVISORY IN THIS AREA. IT WILL NOT RAIN CONTINUOUSLY THE NEXT 48 HOURS BUT WILL COME IN WAVES AS UPPER LEVEL IMPULSES TRAVERSE THE REGION. THE FIRST...COMING OUT OF THE BIG BEND AREA...WILL AFFECT THE AREA TODAY. THE SECOND ONE...PROGGED TO EJECT NORTHEAST LATE TONIGHT AND SUNDAY...COULD PRODUCE EVEN MORE PRECIP THAN TODAYS. SUNDAY NIGHT AND MONDAY SHOULD SEE THE LAST WAVE OF ENERGY TO BRING WINTER PRECIP. WITH THIS ADDITIONAL LIFT...THERE WILL BE AREAS OF HEAVY RAIN...JUST WHAT WE DONT NEED FALLING INTO FREEZING TEMPERATURES. ICE ACCUMULATION IN THE WARNING AREA WILL BE BAD TODAY...BUT WE EXPECT IT TO BECOME WORSE TONIGHT AND SUNDAY. BEFORE THE PRECIPITATION ENDS MONDAY...WE WILL LIKELY SEE A NUMBER OF POWER OUTAGES AFFECTING QUITE A FEW NORTH TEXANS. IN ADDITION...THESE HEAVY RAINS WILL WARM THE SURFACE AIR...SLIGHTLY...WHICH WILL ALLOW THE FREEZE LINE TO RETROGRADE SLIGHTLY...THEN SURGE BACK AFTER THE RAINS END. THUS SOME AREAS...MAINLY THOSE IN THE FREEZING RAIN ADVISORY AREA...MAY ALTERNATE BETWEEN LIGHT FREEZING RAIN AND HEAVY RAIN. TO THE EAST OF THE ICE STORM WARNING...WE EXPECT HEAVY RAINS AND POSSIBLE FLOODING WITH TOTAL RAINFALL AMOUNTS BETWEEN ONE AND THREE INCHES...WITH ISOLATED FOUR INCH AMOUNTS. BASICALLY...THE AREA NOT IN THE ICE STORM WARNING IS IN A FLOOD WATCH. && .LONG TERM DISCUSSION (MONDAY THROUGH FRIDAY)... MODELS ARE HITTING AT A FINAL BAND OF PRECIP MONDAY MORNING ACROSS MUCH OF THE CWA AS MID LEVEL FRONTOGENESIS OVERSPREADS THE AREA. THE HEAVIER AMOUNTS OF PRECIP WITH THIS SYSTEM WILL BE ACROSS THE SE CWA WHERE MORE MOISTURE WILL BE AVAILABLE. WE HAVE ISSUED A WINTER STORM WATCH FOR THE COUNTIES SE OF THE ICE WARNING AND FREEZING RAIN ADV FOR THE SUNDAY NIGHT AND MONDAY PERIOD. FREEZING RAIN AND SLEET WILL BE THE PREDOMINANT PRECIP TYPE MODES BEFORE ACTIVITY FINALLY SHIFTS SOUTHEAST OF THE CWA BY TUESDAY. RIGHT NOW WE ARE NOT SURE IF WARNING CRITERIA WILL BE MET...BUT THE WATCH IS A HEADS UP FOR A WINTER WEATHER ADVISORY OR WINTER STORM WARNING WHICH CAN BE BETTER ASSESSED BY THE LATER SHIFTS. TEMPERATURES WILL BE VERY COLD WITH A COUPLE NIGHTS OF TEENS IN THE OUTLYING AREAS MON-TUE. MAX TEMPS WILL ONLY GRADUALLY MODIFY AS ARCTIC HIGH PRESSURE SLOWLY MOVES OFF TO THE EAST. SOME HIGH LEVEL CLOUD COVER WILL REMAIN OVER THE SOUTHERN COUNTIES EARLY IN THE WEEK...BEFORE HIGH AND MID LEVEL CLOUDS SPREAD BACK INTO THE ENTIRE AREA WEDNESDAY NIGHT. THIS WILL BE AHEAD OF A SOUTHERN STREAM TROUGH...WHICH WILL BRING ANOTHER CHANCE OF PRECIP THURSDAY NIGHT AND INTO FRIDAY. THE GFS IS INDICATING FREEZING RAIN...BUT GIVEN THE WARM TEMPERATURES ALOFT...HAVE KEPT PRECIP ALL LIQUID AT THIS TIME. WITH CLOUDS AND RAIN POSSIBLE...DAY TIME TEMPS WILL REMAIN RATHER CHILLY...BUT LOWS SHOULD COME UP INTO THE MID 30S. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 31 30 30 24 32 / 100 100 100 60 40 WACO, TX 35 32 35 29 33 / 100 100 100 80 60 PARIS, TX 37 30 32 24 33 / 100 100 100 60 30 DENTON, TX 30 29 30 23 31 / 100 100 100 40 30 MCKINNEY, TX 32 29 31 24 31 / 100 100 100 60 30 DALLAS, TX 31 31 31 25 32 / 100 100 100 60 40 TERRELL, TX 37 32 32 27 34 / 100 100 100 60 50 CORSICANA, TX 42 33 35 29 32 / 100 100 100 80 60 TEMPLE, TX 39 33 36 29 32 / 100 100 100 80 60 && .FWD WATCHES/WARNINGS/ADVISORIES... ICE STORM WARNING UNTIL 6 AM CST MONDAY FOR THE FOLLOWING ZONES: TXZ091>094-100>104-115>120-129>133-141>144-156-157. FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR THE FOLLOWING ZONES: TXZ095-105>107-121>123-134-135-145>148-158>162-174-175. WINTER STORM WATCH FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON FOR THE FOLLOWING ZONES: TXZ107-122-123-135-146>148-158>162-174-175. FREEZING RAIN ADVISORY UNTIL 6 AM CST MONDAY FOR THE FOLLOWING ZONES: TXZ095-105-106-121-134-145. && 92/42
Hazardous weather outlook, Jan 12, 9:08 PM CST, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 908 PM CST FRI JAN 12 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131200- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 908 PM CST FRI JAN 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... AN ICE STORM WARNING IS IN EFFECT FOR PORTIONS OF NORTH TEXAS ALONG AND NORTHWEST OF A COMANCHE TO FORT WORTH TO SHERMAN LINE. A FREEZING RAIN ADVISORY IS IN EFFECT FOR LATE TONIGHT ACROSS THE AREA SOUTHEAST WARNING AREA...THAT IS ALONG AND NORTHWEST OF A GOLDTHWAITE... HILLSBORO...KAUFMAN...PARIS LINE. AN ARCTIC COLD FRONT IS MOVING THROUGH NORTH TEXAS TONIGHT RESULTING IN MUCH COLDER TEMPERATURES AND GUSTY NORTH WINDS. AREAS OF RAIN WILL PERSIST OVERNIGHT. SOME MINOR ICE ACCUMULATIONS WILL BE POSSIBLE LATER TONIGHT...ESPECIALLY IN RURAL AREAS...AND ON ROADS AND BRIDGES. MORE SIGNIFICANT ICE ACCUMULATIONS ARE EXPECTED OVER THE WEEKEND. IN ADDITION TO THE WINTRY WEATHER..HEAVY RAIN AND AND CLOUD TO GROUND LIGHTNING IS POSSIBLE ACROSS THE AREA NEAR AND AHEAD OF THE COLD FRONT. .DAYS TWO THROUGH SEVEN... TEMPERATURES WILL REMAIN NEAR FREEZING ACROSS NORTHERN PORTIONS OF NORTH TEXAS THROUGH THE DAY SATURDAY. AREAS OF LIGHT TO MODERATE FREEZING RAIN WILL PERSIST THROUGH THE DAY SATURDAY INTO SUNDAY. SIGNIFICANT ICE ACCUMULATIONS OF UP TO ONE INCH ARE EXPECTED MAINLY NORTH AND WEST OF A CISCO TO GAINESVILLE LINE...WITH ACCUMULATIONS OF ONE-QUARTER TO ONE-HALF INCH EXPECTED FARTHER SOUTH FROM COMANCHE TO FORT WORTH TO SHERMAN. ICE ACCUMULATIONS OF 1/4 INCH OR LESS ARE EXPECTED FARTHER SOUTHEAST TO A GOLDTHWAITE... KAUFMAN....PARIS LINE. TRAVEL WILL BECOME EXTREMELY DANGEROUS ACROSS A LARGE PORTION OF NORTH TEXAS OVER THE WEEKEND AND IS STRONGLY DISCOURAGED. IF TRAVEL IS ABSOLUTELY NECESSARY...KEEP AN EXTRA BANKET...FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE YOU BECOME STRANDED. EXTENDED POWER OUTAGES ARE LIKELY WHERE SIGNIFICANT ICE ACCUMULATIONS OCCUR...MAINLY ANTICIPATED ACROSS THE NORTHWEST PORTIONS OF NORTH TEXAS. ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE THROUGH THE WEEKEND. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE TONIGHT AND THROUGH THE WEEKEND TO ASSIST WITH ICE ACCUMULATION REPORTS ACROSS NORTH TEXAS. 58
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 9:09 PM CST | Freezing Rain Advisory | FWD | Anderson, Bell, Bosque, Collin, Dallas, Delta and 23 more | 69 hr |
| Jan 13, 5:13 AM CST | Winter Storm Watch | FWD | Anderson, Bell, Falls, Freestone, Henderson, Hopkins and 8 more | 36 hr |
| Jan 13, 8:49 AM CST | Flash Flood Warning | FWD | Bell, Milam | 3 hr |
| Jan 13, 10:26 AM CST | Flash Flood Warning | FWD | Falls, Limestone | 3 hr |
| Jan 13, 11:31 AM CST | Flash Flood Warning | FWD | Bell, Milam | 3 hr |
| Jan 13, 11:45 AM CST | Flash Flood Warning | FWD | Dallas, Tarrant | 2 hr |
| Jan 13, 12:47 PM CST | Flash Flood Warning | FWD | Freestone, Navarro | 3 hr |
| Jan 13, 1:02 PM CST | Flash Flood Warning | FWD | McLennan | 3 hr |
| Jan 13, 1:18 PM CST | Flash Flood Warning | FWD | Falls, Limestone | 3 hr |
| Jan 13, 2:03 PM CST | Flash Flood Warning | FWD | Henderson, Van Zandt | 3 hr |
| Jan 13, 3:37 PM CST | Flash Flood Warning | FWD | Freestone, Navarro | 3 hr |
| Jan 13, 3:53 PM CST | Flash Flood Warning | FWD | McLennan | 2 hr |
| Jan 13, 4:02 PM CST | Flash Flood Warning | FWD | Falls, Limestone | 118 min |
| Jan 13, 5:00 PM CST | Flash Flood Warning | FWD | Henderson, Van Zandt | 2 hr |
Nearby
Flash Flood Watches in Texas, 2007Every flash flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.